Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


nevirapine side effects
Feb 22, 2008

Hello from Germany, I am HIV positiv since may 2005(cd4 in that time 140 and VL 85000)Doctor said:start therapy! Ok,I choose nevirapine und truvada.I am now 4o years old male,fit und all this time I feel great.From 2006 bis 2008 CD4 400-550 and undectable VL.But,always since I jused my therapy, especially viramune caused high my liver enzyms and that up und down .Now 12.februar may leber enzyms are :ALT-100 and GGT- 230!AST, biluribin,kreatinin, good.In januar my ALT was 53.But GGT ist konstantly 200 1,5 years.I am very happy with my first line therapy and now i must changed something.I think i choose ATRIPLA.Ist that good options for me?The Bodycom ist my fevourite HIV forum and i ask a first time.I wish you alles gute aus Deutschland.Thanks, ALAN

Response from Dr. Henry

If your liver enzymes are elevated due to nevirapine then a switch to Atripla (substituting efavirenz for nevirapine) often would be beneficial. There are a range of issues that result in elevated GGT levels. GGT is sensitive to biliary tract disease. Can be sensitive marker for alcohol use and its effect on liver/biliary tract. Other drugs (like acetaminophen) can increase the GGT levels. Also sensitive to increases in liver/visceral fat--often with elevations in trigycleride levels as a part of the spectrum of metabolic syndrome or hepatic fat increase (hepatic steatosis). Elevations in GGT have not generally been pronounced for patients taking Atripla or nevirapine/Truvada. LH



Previous
aqumid injection combine with restalyn
Next
Kaposi sarcoma at < 500 CD4 count?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement